CSN Login
Members Online: 4

taxol chemo side effects

Anonymous user (not verified)

I am finishing up my four rounds with Adriamycin and now looking forward (?) to four rounds of Taxol for my stage 2 breast cancer. I am wondering if the taxol chemo is maybe easier to get through than the first drugs? I know the hair loss will be complete, but how about fatigue? I also know about the neuropathy. I know that each woman responds differently but I am trying to build a little hope for the future, that things will get easier. If they will get harder, maybe I need to prepare for that too. Thanks for responding. Joyce 49

seof
Posts: 826
Joined: Jun 2007

You are right, each person is unique. I would say first talk to your Dr. and nurses. This site is a good place too. You can also look on the website "chemocare.com" to look up side effects of specific drugs. Now for my experience: I had 6 months of Taxol and Herceptin. I had fatigue, hairloss, loss of monthly period, "chemo-brain" (more difficulty with remembering names and schedules) and some partial loss of toenails, but very little that really kept me from doing what I wanted to do. I continued to work full time, just took a nap in the afternoon and used more diligence with daily planners and writing down info.

I hope it goes well for you. seof

Kitty3571
Posts: 48
Joined: Apr 2006

Hello, I also agree that the meds effect everyone differently - I've spoke to several people that took the same meds as I did and we all had different symptoms, but it does help to know what to expect - I always wanted to hear the truth up front no matter how bad it sounded so I could mentally prepare myself - For my Stage 1 BC, I had 4 treatments of A&C, Nuelasta, 6 out of 12 Taxol treatments, 1 year of Herceptin and 36 Radiation treatments - They had to stop my Taxol at 6 instead of the 12 I was to receive due to bad neuropathy, had difficulty walking, finger nails & toe nails started lifting up, didn't end up loosing them though, on my 6th Taxol treatment, my lips, tongue & fingers went numb so they stopped me there because some of the side effects could possibly be permanent depending on the patient. At the time I didn't think I would make it through most of the treatments but I just held my head high, tried to stay positive and eventually time and treatments were in the past - I've been off meds now since June, 07 and am looking forward to my next mammo in a couple weeks - Take care and I know you will make it through just fine! Trena

Skybuf's picture
Skybuf
Posts: 144
Joined: Mar 2007

Hello Joycelouise.....like the others said, everyone is different. As for me, Taxol did me in each treatment. I hated it myself because it left me with NO energy. I didn't have any nausea though thank God. My neuropathy on my feet is what I'm still dealing with but was warned about it. I had trouble walking during radiation but others didn't so each one is an individual, I believe they gave me too much since I was invasive stage III and had three large tumours/masses. They took out 19 lymph nodes also so we attacked the cells......resulting in sore feet for a long time, I too lost my nails...I use Neurogen oil on my feet now and it helps with the burning. Taxol works, it must, I don't think ANYTHING can live thru that stuff.....:) God bless

Susan956's picture
Susan956
Posts: 510
Joined: Dec 2005

When I finished by A/C treatments I like you was really dragging...and hoping that Taxol would be easier.... I don't think I could have hung in for another round of A/C. I found that the early Taxol treatments were easy in comparison to A/C. But mine were administered weekly since I was also taking Herceptin. (12 treatments done weekly) That made the individual doses smaller and I expect a little easier to tolerate. But I will admit toward the end of treatment the fatigue came back and my feet were killing me..... But the good thing.... is that when it is done it is done. I am now 2 1/2 years cancer free..... I have essentially all of my feeling back in my hands and feet. (I will admit that I still have my nails done - gel - since it really made my finger nails look funny.. but hey they look better than my old ones ever did...)

Wishing you good luck... and God Speed to get you through the rough days... and to have you looking forward to those wonderful days ahead....

Susan

phoenixrising's picture
phoenixrising
Posts: 1510
Joined: Feb 2007

Hi Joyce, I had docetaxol, a relative of taxol. My hair actually started coming in on it to my surprise. My bones and mouth lit on fire at day 3 after tx. Bad mood/bad dreams. Not like the other stuff when I had funny dreams.
My feet and legs still bother me somewhat and my last tx was Apr 07. Mostly my feet. But you know what? That may not happen to you. Lots of people sail through it and hopefully you will too.
cheers
jan

loisbarrie's picture
loisbarrie
Posts: 12
Joined: Jun 2007

I had 4 rounds of A/C and 6 of taxol. Triple negative, so just radiation. Taxol was really tough for me, but I was warned about most possibilities. I was wiped out. My hands and feet and other parts hurt. I did not shower and brush my teeth some days..too fatigued. So....I bugged my doctor and made some ER trips. But we did get me on a good pain protocol for bone pain, neurontin for neuropathy, and I took meals from my church group...and Cleaning for a Reason...housekeepers came to clean my house every other week. What a relief to not have to look at a crummy kitchen while feeling like crap. bless them!
The day after my last taxol....I was still tired, but I was not hurting...so I had my boyfriend take me sledding. It took forever to walk up the hill...but it didn't hurt! The slow walk up was worth the fast and exhilerating ride down...and the laughter. It was my way of reclaiming my life.

Eil4186's picture
Eil4186
Posts: 967
Joined: Dec 2007

Joyce, good news---I found the taxol to be much easier! The AC was very difficult for me and I even considered not taking my last 2 infusions of it, but I did. Anyway, with the taxol I had some bone pain and was a bit tired but thats all. I know everyone is different but so most of the people I've talked to felt the same way. Good luck, Eil

jamiesue1
Posts: 22
Joined: Sep 2008

I had stage 2 invasive ductal carsinoma. I had the same chemo as you. The onc. told me the side effects of taxol would be less than the a/c. She was wrong. But like everyone says, it's different for everyone. For me it was worse. I almost had no side effects from a/c. Taxol gave me something similar to "restless leg syndrome". My legs (mostly in bed) were jumpy and throbbing. I had alot of fatigue and blurred vision. But again everybody is different.

Jamie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network